Sertraline: I have been prescribed... - Action on Postpar...

Action on Postpartum Psychosis
2,544 members1,816 posts

Sertraline

XxAnnaLouxX
XxAnnaLouxX

I have been prescribed Sertraline for my low mood. What are people's experiences with the drug, my main fear is that it does nothing for my mood. I really can't go on like I am. I am speaking to professionals about how I am feeling.

28 Replies
oldestnewest

Hi Anna Lou, sorry to hear it's not working for you and you're feeling low. I have been on Sertraline fairly long-term now, since having PP in 2016. I find it helps keep me fairly level and reduces my anxieties. But everyone reacts to drugs differently. It's good you're speaking to professionals if you feel it's not working for you. Have they offered you a viable alternative? I think there's a link to NHS choices on medications that someone on the forum may be able to give you. Hopefully with help you can find something that works better for you and your mood will pick up.

Nicolaba
Nicolaba
in reply to hgallo

I took sertraline in 2016 until 2018 and found it just took the edge of everything. It lowered my anxieties and I was able to fully function when going back to work.

I hope you find the right medication to support your recovery and help with your mood it’s not easy finding the right balance.

Hi AnnaLou, I am sorry to hear that you are feeling so low at the moment.

I took Sertraline 150 mg to treat the depression that followed my episode of pp in 2018. I took it for 14 months. I had taken it in the past at a lower dose and for a shorter period of time to treat a non-perinatal related depression episode. My experience with it was similar to described to what the other mums described above - it took the edge off, helped with my anxiety and I could cope better. Made me feel also more numbed too.

It is very positive that you are making your health team aware of your current mood, so they can review dosage or change the medication altogether if this is not working.

The depression I experienced following pp was horrible, so I really feel for you. But you can and will recover from it. Whenever you need to talk to someone we are all here for you. Be kind to yourself now, just as your body would take time to heal following a major trauma, such is the process your brain is going through now. Sending you my best wishes. Reach out for help whenever you feel like you may need it.

Sertraline works beautifully for me.

Lisajs1011
Lisajs1011
in reply to kas1023

Dud you suffer side effects to begin with?

I have been lucky and not encountered any side effects.

kas1023
kas1023
in reply to Lisajs1011

I had no side effects. It just gradually made me feel better emotionally.

I have only just started the sertraline.. I just feel like I am never going to get better. I am shadow of my former self and it's awful.

I so feel for you! I was there for months and months and never thought I’d feel like my old self again. You will. Give it time. I’m currently on 100mg of Zoloft after suffering from pp last February. Planning to taper off this summer. Good luck to you!

I’ve just started it too after stopping hrt. As my anxiety was building to ridiculous levels. I feel awful. Sick. Can’t eat. Fuzzy head. Knotted stomach. I’m on 25 mg meant to go up to 50mg after two weeks. The reason I believe for my anxiety is I will be babysitting my grandson twice a week. It’s a very irrational fear but very real to me. I’m constantly panicked and feel so miserable.

Been told to maybe ask about the mini pill to see if that helps the hormones but so unsure.

I really did well with the seratraline, but it takes a few weeks to kick in.

How long would you say before you noticed a difference? The night sweats and woken for hours is driving me nuts. I seem to be suffering every side effect there is.

I think about a month. Hang on in there! I think night sweats are a post baby thing? I remember sweating a lot after i gave birth, body needs to rid itself of all the extra fluids. The side effect of being tired lessens with time. Decreased libido would bother my partner more than me, but I perform. I want to say give it some time, but talk to your psychiatrist if it’s really unbearable. Not one medication is right for everyone and there are lots out there. For example, some people like abilify but it made me very uneasy and unable to sit down. Unfortunately it’s a waiting and testing game. Keep trying! This doesn’t last forever, the low mood lifts!!!! And in a year you’ll have a spunky toddler, those years are so sweet, I appreciate them doubly now that my older one is practically a preteen, yikes!

I haven’t had a baby lately. Mines more peri menopause. Don’t know why it’s on the PP site. Think mines side effects of the AD I’m on. Driving me mad.

Hi, I am on Sertraline and have been on and off since my pp in 2013. It does make you feel tired and a bit detached from reality... but I do also believe it does lift my mood. It does take a good 2 months to properly get going though. I have been very down lately too. My GP has upped my dose. So waiting for it to kick in! Hope this helps? Xx Love Anna x

Hi Anna Lou, I am on Sertraline 100mg (also Olanzapine 7.5mg) and have found it really helpful since starting it 2 months ago for depression and anxiety after PPP. I feel calm and content now with no anxious thoughts running through my mind. I think it took at least a month for me to feel the full benefit of it. Good luck with your journey and hopefully it will help soon.

Pikorua
PikoruaVolunteer

Hello AnnaLoux,

how are you today?

I am pleased that you have got some good responses from mums who have had experience with your specific meds.

Mine were traditional once with huge side effects, but unfortunately the only once which helped me to overcome PPP. Our biological genealogical framework reacts in a unique way and sometimes it is a great challenge for health professionals to figure out the appropriate type & dosage of meds.

Recording your moods maybe a good idea. I was too ill to keep records, but my partner was very thorough in his observations and continuously updated my psychiatrist at the time on my progression. The after care at home was the time when I gradually improved. Communication is very important amongst everybody involves and at the end I believe you will get to know yourself again and will be able to tune into your needs and make your choices with regards to planning your recovery.

Please be patient with your new meds. It takes between 3-6 weeks to kick in. In addition throughout your healing period you may require a different dosage or even different medicine, depending on how you react and/or recover.

I would like you to know that I was successful in weaning off 4 very addictive drugs with the help of my partner, my Psychiatrist and GP...there is light... believe in yourself....you will rejuvenate and find yourself again.

x

How are you coping now? I’m on day 8 and feel pretty awful still.

Hiya I am still low on day 12 X

It’s pretty tough trying to juggle family life and work while feeling so low. I’ve been signed off for three weeks but have my grandson next week for couple days. Dreading it if I feel like this tbh. It drains you off all confidence x

How are you doing now? Any improvement? X

I don't feel as tearful but I still feel low.

How are you?

Slightly less anxious. Haven’t got the permanent ball of stress in my stomach. Bit shaky but I’m managing to eat little things now. Lost nearly a stone so far. Had my grandson with my daughter here but I did the 3-4 hours pretty much on my own and we survived. Doing it for real next week. Am anxious and apprehensive but trying to be positive. Hoping for hypnotherapy Monday to see if she can help with the anxiety. Sorry to hear your still low. It’s awful feeling that way. Xx

How old is your grandson? Sorry that you have been suffering with side effects but glad to hear they are subsiding a little. Let us know how hypnotherapy goes X

He’s 6 months old. I’ll be having him twice a week 6 hrs. Plus occasionally picking up the eldest one from nursery. Due back at work in two weeks as been signed off. Xx

It's reasonable to be a little anxious I think with such a littley and having to do school run aswell it's a lot . But you will be fine as you have proved looking after him recently xXxXx

How are you? Thought I’d check and see if your feeling any benefits yet xx

You may also like...